Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 104, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 15, 2001, 3:23 PM EDT for Brantley County, Pierce County, Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2001, 3:23 PM EDT (19:23 UTC)
- Expired
- Jun 15, 2001, 4:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Brantley County, GA, Pierce County, GA
The radar
The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:50 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 15, 2:50 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT FRI JUN 15 2001 CURRENTLY...CONVECTION BEGINNING TO DEVELOP OVER SOUTHEASTERN GEORGIA...WITH STRONGER CELLS DEVELOPING OVER CENTRAL FLORIDA WATER VAPOR IMAGERY SHOWED A WEAK SHORT WAVE MOVING OFF THE NORTHEAST FLORIDA SOUTHEAST GEORGIA COAST WHICH IS PROBABLY SUPPORTING THE THUNDERSTORMS OVER SOUTHEAST GEORGIA...WHILE SEA BREEZE INTERACTION APPEARS TO BE THE DRIVING FORCE FOR THE ACTIVITY OVER CENTRAL FLORIDA...SO WILL HAVE TO WATCH IF THAT ACTIVITY MOVES NORTH INTO OUR ZONES AS THE WEST COAST SEA BREEZE MAKES ITS WAY EAST. A COLD FRONT PUSHES THROUGH THE AREA SATURDAY NIGHT AND SUNDAY AND DISSIPATES AVER CENTRAL FLORIDA TUESDAY NIGHT AND WEDNESDAY. THIS FRONT SHOULD ENHANCE AN SEA BREEZY ACTIVITY WHICH DEVELOPS SO WILL KEEP CHANCE POPS FOR AFTERNOON AND EVENING POPS FOR THIS PACKAGE. SLIGHTLY COOLER AIR BEHIND THE COLD FRONT...SO WILL DROP TEMPERATURES INTO THE UPPER 80S TO AROUND 90 BEHIND THE FRONT. PRELIM AMG 71/91/68/88 3433 SSI 75/89/74/85 3533 JAX 72/92/70/88 4553 GNV 72/94/69/89 4543 33 .JAX... .FL...NONE. .GA...NONE. SCOTT
In the hours before
Local storm report, Jun 15, 10:15 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1015 AM EDT FRI JUN 15 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM ST MARYS GA WIND DAMAGE
06/14/01 CAMDEN OKEFENOKEE REMC REPORTED
TREES DOWN ON POWERLINES.
POWERLINES ALSO DOWNED BY
WINDS. PEA SIZE HAIL.
SECSpecial weather statement, Jun 15, 12:00 PM EDT, 3 hours 23 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT FRI JUN 15 2001 ...SCATTERED THUNDERSTORMS ONCE AGAIN THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS INTERIOR SECTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY WILL MOVE EAST AT 10 MPH. BY MID-AFTERNOON...THIS ACTIVITY WILL INTERACT WITH THE ATLANTIC SEA BREEZE AND THE MOST CONCENTRATED AREA OF THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS NEAR AND EAST OF THE SAINT JOHNS RIVER AND INTERSTATE 95. A FEW STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40 MPH... SMALL HAIL AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO LIKELY WITH THUNDERSTORMS...ESPECIALLY IN ATLANTIC COASTAL COUNTIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:36 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 39 min |
| Jun 15, 5:25 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 50 min |
| Jun 15, 5:32 PM EDT | Tornado Warning | JAX | Flagler, Putnam | 28 min |
| Jun 15, 3:23 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 67 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.